Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lou2006

On accutane 1 week

Recommended Posts

Hi all,

I am looking for some advice - I am a 32 yr old female and I have developed cystic over the past year. I started Accutane a week ago today and I have the ususal side affects - dry skin and lips. I am using lots of lotion and Blistex and evrything is ok for the moment. The one proble is do have is a very dry scalp. I never had this issue in the past so I know it is releatd to the accutane. It is so bad that the flakes are coming to the surface and I seems like I have bad dandruff. Has anyone had this problem and what are you using to help.

Thanks,

Flakey looking for help

Share this post


Link to post
Share on other sites

Hi all,

I am looking for some advice - I am a 32 yr old female and I have developed cystic over the past year. I started Accutane a week ago today and I have the ususal side affects - dry skin and lips. I am using lots of lotion and Blistex and evrything is ok for the moment. The one proble is do have is a very dry scalp. I never had this issue in the past so I know it is releatd to the accutane. It is so bad that the flakes are coming to the surface and I seems like I have bad dandruff. Has anyone had this problem and what are you using to help.

Thanks,

Flakey looking for help

This had happened with me previously on accutane...however, my hairline would be the only place flaking. I would try (if you can) washing your hair every other day or every third day. Because your hair isn't really that oily, it's really unnecessary to wash every day (unless you use a ton of product/work out).

Additionally, what kind of shampoo do you use?

I know this sounds weird, but maybe try scalp treatments made for African-American hair; it's super moisturizing :)

Share this post


Link to post
Share on other sites

Hi all,

I am looking for some advice - I am a 32 yr old female and I have developed cystic over the past year. I started Accutane a week ago today and I have the ususal side affects - dry skin and lips. I am using lots of lotion and Blistex and evrything is ok for the moment. The one proble is do have is a very dry scalp. I never had this issue in the past so I know it is releatd to the accutane. It is so bad that the flakes are coming to the surface and I seems like I have bad dandruff. Has anyone had this problem and what are you using to help.

Thanks,

Flakey looking for help

I had that too. The second week was the worst. My head really itched, and it was flakey.

I was so used to oily hair, I had no idea how to treat it.

The suggestions I got here were to not wash my hair everyday. I had a hard time with that. But, sometimes, I did just rinse it out. I also tried to not blow dry it if I didn't have to.

Various shampoos were suggested, with arguments that it isn't really dandruff, so it shouldn't be treated that way.

However, I was at my Grandmother's and borrowed her Head and Shoulders Anti Itch (I think that was what it was called) shampoo+conditioner (they also have a "dry scalp care" shampoo). It really helped. I used it a couple of days in a row.

Since then I have used my usual shampoo, but unlike in the past, when I use my conditioner, I put it on the top of my head too, not just on the ends of my hair.

I'm on week 6, and my scalp doesn't itch or flake any more.

Good luck on your treatment!

Share this post


Link to post
Share on other sites

I use Selson Blue dandruff shampoo for relief.

It's probably time to switch shampoos and conditioners. I used to have oily hair. Now on Accutane, I have dry brittle hair. Because I have to wash my hair everyday, I use Redken's All Soft. The drugstore stuff doesn't cut it.

Share this post


Link to post
Share on other sites

Hi all,

I am looking for some advice - I am a 32 yr old female and I have developed cystic over the past year. I started Accutane a week ago today and I have the ususal side affects - dry skin and lips. I am using lots of lotion and Blistex and evrything is ok for the moment. The one proble is do have is a very dry scalp. I never had this issue in the past so I know it is releatd to the accutane. It is so bad that the flakes are coming to the surface and I seems like I have bad dandruff. Has anyone had this problem and what are you using to help.

Thanks,

Flakey looking for help

This had happened with me previously on accutane...however, my hairline would be the only place flaking. I would try (if you can) washing your hair every other day or every third day. Because your hair isn't really that oily, it's really unnecessary to wash every day (unless you use a ton of product/work out).

Additionally, what kind of shampoo do you use?

I know this sounds weird, but maybe try scalp treatments made for African-American hair; it's super moisturizing :)

I have never suffered from oily hair but I have naturally curly hair so it is wild in the mornings and I have to wash it everyday to try to control it. On the weekends I would get away with not washing it.

I currently use herbal essence shampoo and conditioner. I think I will try to use the Head & Shoulders as it is just my hair line that is flaky. nI will let you know if it is successful

Thanks

Share this post


Link to post
Share on other sites

I use Neutrogena T-Gel (my derm recommended). It works wonderfully! Use twice a week until the flakes subside. It will go away, just like many of the other side effects, except dry chapped lips, your body will adjust.

K

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×